Alert archive / Oklahoma / Flash Flood Watches in 2008
Flash Flood Watch 13, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Jul 12, 2008, 3:29 AM CDT for 13 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jul 12, 2008, 2:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2008, 3:29 AM CDT (08:29 UTC)
- In effect from
- Jul 12, 2008, 2:00 PM CDT
- Expired
- Jul 13, 2008, 3:16 AM CDT
- In force
- 13 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2089 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KTSA 120829 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 329 AM CDT SAT JUL 12 2008 OKZ054>064-067-122100- /O.NEW.KTSA.FF.A.0013.080713T0000Z-080713T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-WAGONER- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...WAGONER 329 AM CDT SAT JUL 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES...IN NORTHEAST OKLAHOMA...CRAIG...CREEK...DELAWARE...MAYES...NOWATA...OSAGE... OTTAWA...PAWNEE...ROGERS...TULSA...WAGONER AND WASHINGTON. * FROM THIS EVENING THROUGH SUNDAY MORNING * PERIODS OF HEAVY RAIN ARE LIKELY TONIGHT AS SHOWERS AND THUNDERSTORMS DEVELOP NORTH OF A SLOW MOVING COLD FRONT. CONDITIONS ARE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE HIGH RAINFALL RATES...WHICH WILL PRODUCE FLASH FLOODING CONCERNS GIVEN THE RECENT HEAVY RAINS AND MOIST SOIL CONDITIONS. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
3 follow-up statements
000 WGUS64 KTSA 121900 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 200 PM CDT SAT JUL 12 2008 ARZ001-002-010-011-OKZ068-069-130300- /O.EXA.KTSA.FF.A.0013.080713T0000Z-080713T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... TAHLEQUAH...STILWELL 200 PM CDT SAT JUL 12 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE THE FOLLOWING COUNTIES...IN NORTHWEST ARKANSAS...BENTON...CARROLL...MADISON AND WASHINGTON. IN OKLAHOMA...ADAIR AND CHEROKEE. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING * PERIODS OF HEAVY RAIN ARE LIKELY TONIGHT AS SHOWERS AND THUNDERSTORMS DEVELOP ALONG AND NORTH OF A COLD FRONT. CONDITIONS ARE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE HIGH RAINFALL RATES...AND LOCALLY HEAVY RAINFALL IN EXCESS OF THREE OR FOUR INCHES. GIVEN THE RECENT HEAVY RAINS AND MOIST SOIL CONDITIONS...FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$ OKZ054>064-067-130300- /O.CON.KTSA.FF.A.0013.080713T0000Z-080713T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-WAGONER- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...WAGONER 200 PM CDT SAT JUL 12 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN NORTHEAST OKLAHOMA...CRAIG... CREEK...DELAWARE...MAYES...NOWATA...OSAGE...OTTAWA...PAWNEE... ROGERS...TULSA...WAGONER AND WASHINGTON. * FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING * PERIODS OF HEAVY RAIN ARE LIKELY TONIGHT AS SHOWERS AND THUNDERSTORMS DEVELOP ALONG AND NORTH OF A COLD FRONT. CONDITIONS ARE FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE HIGH RAINFALL RATES...AND LOCALLY HEAVY RAINFALL IN EXCESS OF THREE OR FOUR INCHES. GIVEN THE RECENT HEAVY RAINS AND MOIST SOIL CONDITIONS...FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KTSA 130224 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 924 PM CDT SAT JUL 12 2008 ARZ001-002-010-011-OKZ054>064-067>069-131030- /O.CON.KTSA.FF.A.0013.000000T0000Z-080713T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER- CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...WAGONER...TAHLEQUAH... STILWELL 924 PM CDT SAT JUL 12 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...IN NORTHWEST ARKANSAS...BENTON... CARROLL...MADISON AND WASHINGTON. IN OKLAHOMA...ADAIR... CHEROKEE...CRAIG...CREEK...DELAWARE...MAYES...NOWATA...OSAGE... OTTAWA...PAWNEE...ROGERS...TULSA...WAGONER AND WASHINGTON. * UNTIL 7 AM CDT SUNDAY * PERIODS OF HEAVY RAIN WILL CONTINUE INTO THE OVERNIGHT HOURS AS SHOWERS AND THUNDERSTORMS TRAIN ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF WATCH AREA...AND CONDITIONS WILL REMAIN FAVORABLE FOR THE THUNDERSTORMS TO PRODUCE HIGH RAINFALL RATES. AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE OVERNIGHT...WITH SOME LOCATIONS RECEIVING STORM TOTAL AMOUNTS OVER FOUR INCHES. GIVEN THE RECENT HEAVY RAINS AND MOIST SOIL CONDITIONS...FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. $$
000 WGUS64 KTSA 130816 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 316 AM CDT SUN JUL 13 2008 ARZ001-002-010-011-OKZ054>064-067>069-130930- /O.CAN.KTSA.FF.A.0013.000000T0000Z-080713T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-WAGONER- CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...WAGONER...TAHLEQUAH... STILWELL 316 AM CDT SUN JUL 13 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS HAS BEEN CANCELLED. LIGHT RAIN WILL CONTINUE TO SHIFT SOUTHWARD THROUGH THE EARLY MORNING HOURS...HOWEVER ANY ADDITIONAL RAINFALL AMOUNTS WILL NOT LEAD TO FLASH FLOODING CONCERNS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Jul 12, 12:24 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 12, 12:24 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1224 AM CDT SAT JUL 12 2008 .DISCUSSION... && .AVIATION... VRF CONDITIONS WILL PREVAIL TONIGHT AND MUCH OF TOMORROW. A COLD FRONT WILL MOVE INTO THE NORTHER PART OF THE AREA TOMORROW AFTERNOON BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN MAY LOWER VISIBILITIES ESPECIALLY TOMORROW EVENING AT KTUL AND KRVS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...17
Hazardous weather outlook, Jul 11, 4:56 PM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT FRI JUL 11 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT FRI JUL 11 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY AND THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE SOUTH INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY AFTERNOON...WITH SHOWERS AND THUNDERSTORMS DEVELOPING NEAR THE FRONT. WHILE SHEAR PROFILES WILL BE WEAK... ENOUGH INSTABILITY WILL BE PRESENT FOR AN ISOLATED THREAT OF STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. THE FRONT WILL MAKE SLOW SOUTHWARD PROGRESS SATURDAY NIGHT INTO SUNDAY...AND THIS SLOW MOVEMENT COULD LEAD TO LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING CONCERNS. A FLASH FLOOD WATCH MAY BE NEEDED FOR PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS THE HEAVY RAIN THREAT BECOMES MORE CERTAIN. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE DURING THE FIRST PART OF THE WORK WEEK BEFORE HIGH PRESSURE BRINGS A RETURN TO HOT AND HUMID WEATHER. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD MONITOR THE HEAVY RAIN AND FLASH FLOODING POTENTIAL FOR THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:46 PM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| Jul 12, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 66 min |
| Jul 12, 5:06 PM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Jul 12, 5:15 PM CDT | Special Weather Statement | TSA | Mayes | 45 min |
| Jul 12, 5:21 PM CDT | Flash Flood Warning | TSA | Rogers | 8 hr |
| Jul 12, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 26 min |
| Jul 12, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 66 min |
| Jul 12, 5:45 PM CDT | Special Weather Statement | TSA | Mayes | 30 min |
| Jul 12, 5:51 PM CDT | Areal Flood Advisory | TSA | Mayes | 114 min |
| Jul 12, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 56 min |
| Jul 12, 6:33 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 27 min |
| Jul 12, 6:38 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 67 min |
Nearby
Flash Flood Watches in Oklahoma, 2008Flash Flood Watches in Arkansas, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.